question-icon

Taking flagyl metronidazole. Started getting headache. Side effect of medicine?

default
Posted on Tue, 5 Mar 2013
Question: im on flagyl ic metronidazole
have it until this sat 250 mg 3 x day i have bad headache all morning then feel so drugged all day is this normal what can i do to finish it without this feeling i take it with food and tons water help and on it for vaginal bacterial infection . please help XXXXXXX
doctor
Answered by Dr. Luchuo Engelbert Bain (2 hours later)
Hi XXXXXXX
Thanks for writing to us.
What you report as side effects are very common with metronidazole. As you said, eating well and drinking much water could be temporal measures to help in decreasing the side effects of this drug. There is nothing much that we can do about the side effects except prescribe you another drug.
However, if the side effects persist or become very difficult for you to support, it shall be worth consulting your doctor for another drug to be prescribed. Other classes of drugs like other second and third generation imidazoles are also very effective on certain bacterial vaginoses especially those caused by anaerobic organisms or Trichomonas. It shall be a good idea to consult your doctor for the drug to be changed if you really can longer succumb to its side effects till the end of the treatment. Taking a given drug appropriately is usually very important in ensuring complete cure and avoiding recurrence or resistance.
Hope this helps,
Luchuo, MD.
Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
Answered by
Dr.
Dr. Luchuo Engelbert Bain

General & Family Physician

Practicing since :2009

Answered : 3092 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

133 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Taking flagyl metronidazole. Started getting headache. Side effect of medicine?

Hi XXXXXXX
Thanks for writing to us.
What you report as side effects are very common with metronidazole. As you said, eating well and drinking much water could be temporal measures to help in decreasing the side effects of this drug. There is nothing much that we can do about the side effects except prescribe you another drug.
However, if the side effects persist or become very difficult for you to support, it shall be worth consulting your doctor for another drug to be prescribed. Other classes of drugs like other second and third generation imidazoles are also very effective on certain bacterial vaginoses especially those caused by anaerobic organisms or Trichomonas. It shall be a good idea to consult your doctor for the drug to be changed if you really can longer succumb to its side effects till the end of the treatment. Taking a given drug appropriately is usually very important in ensuring complete cure and avoiding recurrence or resistance.
Hope this helps,
Luchuo, MD.